MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL NEEDLE 25X1 RB; HYPODERMIC SINGLE LUMEN NEEDLE

BD MEDICAL (BD WEST) MEDICAL SURGICAL NEEDLE 25X1 RB; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305125
Medical Device Problem Codes Break (1069); Leak/Splash (1354)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/11/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Investigation: it was reported that customer was receiving an injection and the needle snapped off the hub, and stayed in his body, another needle used 2 weeks ago bent during an injection.To aid in the investigation, two photos were provided for evaluation by our quality team.One photo shows a needle assembly in a packaging blister.The other photo shows a packaging blister top web.As a sample was unavailable for return, a thorough sample investigation could not be completed.A device history record review was completed for provided material number 305125, lot number 0274528.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported defects.Based on the investigation and with the photo sample analysis the symptom reported by the customer could not be confirmed.Complaints received for this device and reported condition will continue to be tracked and trended.Our quality team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
It was reported needle 25x1 rb broke off into the patient's body during injection.The patient went to the er, but they were unable to remove the needle.A future surgery was scheduled to remove the needle.The following information was provided by the initial reporter: "he said he was receiving an injection, and the needle snapped off the hub, and stayed in his body." "customer explained that the podiatrist he sees was "dry needling" with the hub against the skin when the needle broke - customer went to the er to have needle removed - er did not remove needle - customer has another appt for surgery to remove needle with another surgeon".

Brand Name
NEEDLE 25X1 RB
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
MDR Report Key12236644
Report Number1911916-2021-00733
Device Sequence Number5403002
Product Code FMI
UDI-Device Identifier30382903051251
UDI-Public30382903051251
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Model Number305125
Device Catalogue Number305125
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/13/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/28/2021
Initial Report FDA Received Date07/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;